MAUDE Adverse Event Report: COVIDIEN SINGLE LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

COVIDIEN SINGLE LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43309
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the picc line was placed on (b)(6) at 1208.The floor paged vat at 2300 for leaking.The dressing was saturated.Vat removed the dressing and noted that the line was leaking at the insertion site.The line was removed and noted to have a small hole in it about 7cm from the hub.3cm of the line was left external, so about 4cm were inside of the patient.The customer further stated no medical intervention was needed aside from changing the picc with a peripheral iv line.The leak was located on the catheter body.Chloraprep was used to clean the skin prior to insertion.The area was completely dried prior to insertion.The picc was removed on (b)(6) 2019.The patient is stable, there was no harm or injury to the patient.
 
Additional Manufacturer Narrative
A device history record review could not be performed because the lot number provided is invalid.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.One decontaminated sample was received at the manufacturing site for the investigation.The sample consisted of one catheter inside of a generic plastic bag.Upon receipt, it was determined that the returned product does not match the product id reported with this complaint.The returned sample is not a product that is manufactured by cardinal health.As a result, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine the root cause.Post market surveillance has attempted to gather additional information regarding the product received on 01/03/2020, 01/07/2020, 01/13/2020 and 01/22/2020.To date, clarification has not been received.If additional information pertinent to the complaint becomes available, the report will be updated.If samples are received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.

Brand Name
SINGLE LUMEN INSERTION TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key9268572
Report Number3009211636-2019-00676
Device Sequence Number1735223
Product Code LJS
UDI-Device Identifier10884527004676
UDI-Public10884527004676
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number43309
Device Catalogue Number43309
Device Lot Number19SBH078
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date01/22/2020
Patient Sequence Number1